Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Had chemotherapy and experienced hair loss. What vitamins, food can be taken and can wig be used?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
I just completed six months of chemotherapy and experienced some hair loss. Does a wig prevent growth of healthy hair again?
Also, what vitamins, foods etc. will help regain hair growth?

Posted Fri, 19 Jul 2013 in General Health
Answered by Dr. Het Ram Bishnoi 1 hour later
Thanks for the query to H.C.M. forum.
Main reason of hair loss in your case is chemotherapy of cancer drugs.
Since many agents ( drugs) used in the cancer chemotherapy inhibit cell division,rapidly proliferating elements of the skin, INCLUDING HAIR, as a result there is ALOPECIA and this is the most frequent side effects of chemotherapy.
1 Androgens in our body is responsible for growth of hair.
2 Hair growth also depends upon local growth factors.
But in your case only chemotherapy is responsible for hair loss.
Wig will not prevent hair growth as these arises from hair follicles in scalp, so wig will not prevent hair growth.
Many drugs are responsible for hair growth , one of them , you are using , that is anti epileptic drugs.
Calcium pantothenate , zinc are very good for hairs growth.
It will take at least six months.
Steroid are also responsible for hair growth ( not recommended due to immunosuppressant effects).

In my opinion use local oil which contains ( MINOXIDL+TRETINOIN=AZELAIC ACID)
Antiseptic soap for local use for hair wash.

Hope I have answered your question .
If further any question I will help.
Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor